Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 29, 2018, 6:15 PM CDT for Pulaski County, Missouri. It took effect at Aug 30, 2018, 2:42 AM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2018, 6:15 PM CDT (23:15 UTC)
- In effect from
- Aug 30, 2018, 2:42 AM CDT
- Expired
- Aug 30, 2018, 9:32 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Roubidoux Creek near Waynesville (RBXM7).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
329
WGUS43 KSGF 292315
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
615 PM CDT Wed Aug 29 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County.
.Heavy rainfall from earlier today over Pulaski and Texas counties
will cause the Roubidoux Creek to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-301115-
/O.NEW.KSGF.FL.W.0036.180830T0742Z-180830T2030Z/
/RBXM7.1.ER.180830T0742Z.180830T1200Z.180830T1430Z.NO/
615 PM CDT Wed Aug 29 2018
...For the Roubidoux Creek Near Waynesville...
* At 5:30 PM Wednesday The stage was 2.7 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by around midnight
and continue to rise to near 7.5 feet by tomorrow morning. The
river will fall below flood stage by tomorrow late morning.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
in Waynesville will flood.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Roubidoux Creek
Waynesville 7 2.7 Wed 05 PM 7.5 3.4 2.4
&&
LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221
$$3 follow-up statements
682
WGUS83 KSGF 300427
FLSSGF
Flood Statement
National Weather Service Springfield MO
1127 PM CDT Wed Aug 29 2018
...The Flood Warning continues for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-301926-
/O.EXT.KSGF.FL.W.0036.180830T1415Z-180831T0600Z/
/RBXM7.1.ER.180830T1415Z.180830T1800Z.180831T0000Z.NO/
1127 PM CDT Wed Aug 29 2018
...For the Roubidoux Creek Near Waynesville...
* At 10:30 PM Wednesday The stage was 2.4 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late morning and
continue to rise to near 7.5 feet by tomorrow early afternoon. The
river will fall below flood stage by tomorrow evening.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
in Waynesville flood.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Roubidoux Creek
Waynesville 7 2.4 Wed 10 PM 6.7 4.6 1.8
&&
LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221
$$029
WGUS83 KSGF 300710
FLSSGF
Flood Statement
National Weather Service Springfield MO
210 AM CDT Thu Aug 30 2018
...The Flood Warning continues for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County
.Heavy rainfall received over the upper Roubidoux River Basin on
Wednesday will cause the river level to rise above flood stage.
Additional rainfall will be possible today, and could lead to
additional rises.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-302210-
/O.CON.KSGF.FL.W.0036.180830T1415Z-180831T0600Z/
/RBXM7.1.ER.180830T1415Z.180830T1800Z.180831T0000Z.NO/
210 AM CDT Thu Aug 30 2018
...For the The Roubidoux Creek Near Waynesville...
* At 1:30 AM Thursday The stage was 4.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
to rise to near 7.5 feet by this afternoon. The river will fall
below flood stage by this evening.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
in Waynesville flood.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Roubidoux Creek
Waynesville 7 4.6 Thu 01 AM 6.7 4.6 1.8
&&
LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221
$$942
WGUS83 KSGF 301432
FLSSGF
Flood Statement
National Weather Service Springfield MO
932 AM CDT Thu Aug 30 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-301502-
/O.CAN.KSGF.FL.W.0036.000000T0000Z-180831T0600Z/
/RBXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 AM CDT Thu Aug 30 2018
The Flood Warning has been cancelled for:
The Roubidoux Creek Near Waynesville.
* At 8:30 AM Thursday The stage was 5.9 feet.
* Flood stage is 7.0 feet.
* Forecast...The river crested below flood stage.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Roubidoux Creek
Waynesville 7 5.9 Thu 08 AM 3.1 2.1 1.8
&&
LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 29, 2:32 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 29, 2:32 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Springfield MO 232 PM CDT Wed Aug 29 2018 .SHORT TERM...(This evening through Thursday) Issued at 232 PM CDT Wed Aug 29 2018 The focus on the short term forecast is the potential for additional thunderstorms producing heavy rain and flooding. A cold front resides near the Missouri and Arkansas border. Behind the front, widespread showers and thunderstorms have continued this afternoon primarily east of Highway 65. Ahead of the front, the atmosphere is more unstable with ML CAPE values near 2500 j/kg resulting in stronger thunderstorms in Arkansas. Rainfall amounts have ranged from near 1 inch to 3.5 inches with locally higher amounts over the central and eastern Ozarks. Localized flash flooding has been driven by the rate of rainfall near the previous stronger thunderstorms. As instability has weakened in these areas, rainfall rates have been on the decrease with radar returns of 30-35 dbz to near 25k feet compared to 45-50 dbz near 30k feet earlier today. The ongoing band of showers and thunderstorms will continue to track east and northeast and gradually dissipate through the early evening hours. The front will begin to lift north late tonight as a warm front. A shortwave moving through zonal flow aloft and a weak low level jet near 20 knots will aid in the development of thunderstorms over southeast Kansas and western Missouri. Precipitable water values will be near 1.75 inches. Heavy rain and localized flooding will be possible near the stronger thunderstorms and where thunderstorms track over the same areas. This next round of rain will be generally west of the Highway 65 corridor and also over areas experiencing D0-D3 drought. Any flooding will be driven by the rate of rainfall and will be localized. Scattered showers and thunderstorms will remain possible through Thursday afternoon. Overnight lows will be above average with temps in the upper 60s and lower 70s. Highs on Thursday will be below average and near 80 degrees hindered by cloud clover and scattered showers and thunderstorms. .LONG TERM...(Thursday Night through Wednesday) Issued at 232 PM CDT Wed Aug 29 2018 The warm front lifts north of Southwest Missouri over the weekend. Behind the front a warm and humid airmass will settle in with highs near 90 and lows near 70. Isolated to scattered thunderstorms will be possible mainly near the lifting front and also during the late afternoon and early evening hours. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 113 PM CDT Wed Aug 29 2018 A slow moving cold front was moving south through the Ozarks this afternoon producing MVFR to occasionally IFR flight conditions for the areas terminals. MVFR to VFR ceilings will continue this afternoon into the evening behind the front which will stall across southern Missouri. Additional scattered showers and storms will be possible through tonight and Thursday morning. This will bring a continuation of VFR to MVFR ceilings. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Angle LONG TERM...Angle AVIATION...Hatch
Hazardous weather outlook, Aug 29, 3:30 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 330 PM CDT Wed Aug 29 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 330 PM CDT Wed Aug 29 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... Showers and thunderstorms will impact the area mainly along and south of Interstate 44 through this evening. Severe weather is not expected but an isolated strong storm may occur. Additional thunderstorms will be possible over southeast Kansas and areas west of Highway 65 late Wednesday night into Thursday morning. Heavy rain and localized flooding will be possible near the stronger thunderstorms and where storms move over the same locations. The storms will be very efficient rain producers with the potential of over an inch per hour rain rates at times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible again Thursday but no severe weather is expected. Periodic thunderstorms will continue from Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Angle
In the hours before
Local storm report, Aug 29, 1:10 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT WED AUG 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 2 WSW WAYNESVILLE 37.81N 92.23W
08/29/2018 M4.04 INCH PULASKI MO CO-OP OBSERVER
STORM TOTAL DURING THE PAST SIX HOURS.
BASEMENT IS FLOODED WITH 2 INCHES OF WATER.
&&
TEOLocal storm report, Aug 29, 1:14 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 PM CDT WED AUG 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD HARTVILLE 37.25N 92.51W
08/29/2018 WRIGHT MO CO-OP OBSERVER
A FEW OF THE COUNTRY ROADS AROUND HARTVILLE,
MO ARE IMPASSIBLE DUE TO WATER OVER THE
ROADWAYS. TIME ESTIMATED FROM RADAR.
&&
KPLocal storm report, Aug 29, 1:29 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT WED AUG 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HEAVY RAIN TUSCUMBIA 38.24N 92.45W
08/29/2018 M2.24 INCH MILLER MO COCORAHS
2.24 INCHES IN THE PAST 6 HOURS.
&&
TEOLocal storm report, Aug 29, 3:38 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT WED AUG 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 4 WNW AVA 36.97N 92.73W
08/29/2018 DOUGLAS MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ON ROUTE Y
WESTBOUND AND EASTBOUND AT THE COWSKIN CREEK
CROSSING (DOUGLAS COUNTY).
&&
CKRLocal storm report, Aug 29, 3:41 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT WED AUG 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 5 NE MANSFIELD 37.17N 92.53W
08/29/2018 WRIGHT MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ON HIGHWAY AB
WESTBOUND AND EASTBOUND AT THE WOLF CREEK
CROSSING (WRIGHT COUNTY).
&&
CKRLocal storm report, Aug 29, 4:20 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT WED AUG 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLOOD 4 NNW BRUSHYKNOB 37.01N 92.52W
08/29/2018 DOUGLAS MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ON ROUTE U
NORTHBOUND AND SOUTHBOUND AT THE BRYANT
CREEK CROSSING (DOUGLAS COUNTY).
&&
CKRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:16 AM CDT | Special Weather Statement | SGF | Camden | 29 min |
| Aug 29, 8:27 AM CDT | Special Weather Statement | SGF | Camden | 48 min |
| Aug 29, 8:53 AM CDT | Areal Flood Advisory | SGF | Camden, Maries, Miller, Morgan, Phelps | 6 hr |
| Aug 29, 8:59 AM CDT | Special Weather Statement | SGF | Christian | 46 min |
| Aug 29, 9:26 AM CDT | Areal Flood Advisory | SGF | Christian, Dent, Douglas, Laclede, Texas, Webster and 1 more | 6 hr |
| Aug 29, 9:33 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps | 6 hr |
| Aug 29, 9:50 AM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Pulaski | 6 hr |
| Aug 29, 10:05 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Webster, Wright | 6 hr |
| Aug 29, 10:10 AM CDT | Special Weather Statement | SGF | Taney | 50 min |
| Aug 29, 10:17 AM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Texas | 6 hr |
| Aug 29, 10:58 AM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 5 hr |
| Aug 29, 11:38 AM CDT | Areal Flood Advisory | SGF | Ozark, Taney | 6 hr |
| Aug 29, 3:50 PM CDT | Areal Flood Warning | SGF | Douglas, Webster, Wright | 6 hr |
| Aug 29, 4:00 PM CDT | Areal Flood Warning | SGF | Dent, Phelps, Pulaski, Texas | 12 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.